MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 10 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 10 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884); Pain (1994); Loss of Range of Motion (2032); Joint effusion (4849)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp-0941570 customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products(reported) 42512600616 persona articular surface fixed bearing (cps) left 16mm lot# 64045986.42504605801 persona femur cemented standard left size 5 lot# 64463002.42556605805 persona femoral distal augment cemented size 5, 5+ 5mm lot# 64434695.42560007514 persona stem extension tapered cemented 14mm dia +75mm l lot# 64729089.42560007514 persona stem extension tapered cemented 14mm dia +75mm l lot# 64729089.42542007101 persona tibia fixed cemented left size e lot# 64334576.
 
Event or Problem Description
It was reported a patient was seen in the office about three years post implantation after subsequent falls and now experiencing pain and a significant effusion.The patient has a five degree extensor lag secondary to the pain and swelling and at the office appointment, an aspiration was performed.Limited bloody fluid was collected as it was thought to be coagulated.All radiographic imaging displays implants in good position without signs of gross failure or loosening and all implants remain in place.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h6, h10, h11.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
1it was reported a patient was seen in the office about three years post implantation after subsequent falls and now experiencing pain and a significant effusion.The patient has a five degree extensor lag secondary to the pain and swelling and at the office appointment, an aspiration was performed.Limited bloody fluid was collected as it was thought to be coagulated.All radiographic imaging displayed implants in good position without signs of gross failure or loosening.Ten months after the last office visit, the patient was revised and a poly swap was performed.No additional information has been provided.
 
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty followed by a revision three years eight months post implantation due to pain and instability.Subsequently, three years post revision the patient was seen in the office after subsequent falls and now experiencing pain and a significant effusion.The patient has a five degree extensor lag secondary to the pain and swelling and at the office appointment, an aspiration was performed.Limited bloody fluid was collected as it was thought to be coagulated.All radiographic imaging displays implants in good position without signs of gross failure or loosening.One year, two months post office visit the patient underwent a poly exchange and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated updated: b3, b4, b5, b7, g3, g6, h1, h2, h6, h11.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11 no product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Operative notes provided and reviewed state that the patient underwent an initial left total knee arthroplasty, followed by a revision three years, eight months later, due to pain and instability.Two years, eleven months post revision, the patient experienced pain, significant swelling (effusion), and a five-degree extensor lag after falls, which led to an aspiration that collected limited coagulated bloody fluid.Imaging showed no signs of implant failure or loosening.Ten months after the fall the patient had a revision involving a poly exchange from cps to cck.Subsequent visits indicated moderate pain and range of motion (rom) limitations.Three months after the latest revision, the patient reported severe pain and a large hematoma was identified, necessitating surgical removal one month post office visit.This procedure included a medial parapatellar arthrotomy, removal of the art surface and hematoma, and retention of stable femoral and tibial components, with the patella remaining intact.A 14mm poly was temporarily placed to facilitate visualization and access, not due to malfunction.The procedure concluded without complications, and cultures taken during surgery showed no signs of infection.At two week follow up, the patient displayed no signs of hematoma or infection and had an improved clinical status.Complaint is confirmed based on operative notes provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 10 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19567001
Report Number0001822565-2024-02054
Device Sequence Number20335452
Product Code JWH
UDI-Device Identifier00889024556799
UDI-Public(01)00889024556799(17)290831(10)64499740
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42556605810
Device Lot Number64499740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer08/27/2024
10/04/2024
11/14/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date09/20/2024
10/29/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite